MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ureteroscopy procedure, the surgical fiber was noted to have broken inside of the scope, upstream of the site of intervention, ¿causing a burning pain in the surgeon¿s hand¿.No subsequent treatment or injury of the surgeon was reported.The surgical fiber and scope were exchanged resulting in a slight delay in completing the procedure.No harm to the patient reported.
 
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber (b)(4): the distal end of the glass fiber exhibits signs of usage; the fiber is broken within the fiber blue outer sheath, and detached at 2 feet and 10.5 inches from distal tip; the length of second piece including the connector is 9 feet and 4 inches; the fiber exhibits signs of slight melting at the locations of fracture; the fiber was tested with hene laser fixture, aim beam is visible at the break.Probable root cause: based on the device analysis, the probable root cause of the failure is: excessive bending.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7109502
Report Number2937094-2017-01083
Device Sequence Number1311030
Product Code GEX
UDI-Device Identifier00878953000152
UDI-Public00878953000152
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2020
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number729A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1